Why are my pt.'s RBC, Hgb, Hct low? - Page 2Register Today!
- Jun 23, '12 by Esme12dischagrge instructions for someone on "blood thinners" anticoagulants.
Blood Thinner Pills: Your Guide to Using Them Safely
When taking a blood thinner it is important to be aware of its possible side effects. Bleeding is the most common side effect.
Call your doctor immediately if you have any of the following signs of serious bleeding:
- Menstrual bleeding that is much heavier than normal.
- Red or brown urine.
- Bowel movements that are red or look like tar.
- Bleeding from the gums or nose that does not stop quickly.
- Vomit that is brown or bright red.
- Anything red in color that you cough up.
- Severe pain, such as a headache or stomachache.
- Unusual bruising.
- A cut that does not stop bleeding.
- A serious fall or bump on the head.
- Dizziness or weakness.
- Jun 23, '12 by cardiacrocksSomeone could have good saturation of their O2 and not be hypoxic but have hypoxemia. Basically they have some damage going on in their tissues. It's complicated. However, there are pt.'s that with H&H of 10 and 32 that is excellent! We don't even give blood unless the hemoglobin falls below 8 and sometimes it's 7 depending on their condition. Good question though.
- Jun 26, '12 by Stcroixhow is her kidney function? older people often have kidney issues, low function will often cause low levels of [color=#333333]erythropoietin, which will cause low hematocrit.
- Jun 28, '12 by GrnTeado not use the term "blood thinner," even though you hear physicians say it to patients all the time. it puts people in mind of water in the milk or turpentine in the paint. if her blood was really being thinned, her crit would be diluted, but anticoagulants do not do that. patients can understand the word "clot" and the words to describe the medication as " makes your blood clot more slowly." if they understand that then they will understand your teaching them about watching for signs of bleeding, bruising, and black stools in a way that "thin blood" can't begin to communicate.
ahem. off soapbox.
she might also have anemia of chronic disease, if she's been sick a long time. she could also just have old bone marrow and not be able to make rbcs as well. at the moment my money is on anemia (maybe due to bleeding in her gut somewhere) with dehydration preadmission, and then dilutional drop in crit due to restoration of intravascular volume. but since she is on anticoagulants, keep an eye on that crit.